Alert archive / Oregon / Wind Advisories in 2009

Wind Advisory 9, NWS Pendleton, OR

January 29, 2009Union County, Oregon

NWS Pendleton, OR issued this wind advisory at Jan 29, 2009, 5:39 PM PST for Union County, Oregon. It took effect at Jan 30, 2009, 7:00 AM PST. It was in force for 15 hr.

The area

The counties it named.

The facts

Issued
Jan 29, 2009, 5:39 PM PST (01:39 UTC)
In effect from
Jan 30, 2009, 7:00 AM PST
Expired
Jan 30, 2009, 10:00 PM PST
In force
15 hr
Issued by
NWS Pendleton, OR

County Union County, OR

The radar

The Pendleton radar (KPDT), 78 km from the middle of the area, began a volume at 01:37 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Boise Airport, ID (KBOI), launched 00:00Z, 1.7 hours before the alert went out and 241 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Boise Airport, ID at 00:00Z on 2009-01-30Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Boise Airport, ID at 00:00Z on 2009-01-30The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 52 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1407 m above ground
0-6 km bulk shear
35 kt
0-1 km storm-relative helicity
52 m²/s²
0-3 km storm-relative helicity
78 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS76 KPDT 300139
NPWPDT

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE PENDLETON OR
539 PM PST THU JAN 29 2009

ORZ049-301300-
/O.NEW.KPDT.WI.Y.0009.090130T1500Z-090131T0600Z/
GRANDE RONDE VALLEY-
INCLUDING THE CITIES OF...LA GRANDE...ELGIN...UNION
539 PM PST THU JAN 29 2009

...WIND ADVISORY IN EFFECT FROM 7 AM TO 10 PM PST FRIDAY...

THE NATIONAL WEATHER SERVICE IN PENDLETON HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 7 AM TO 10 PM PST FRIDAY. 

WINDS WILL INCREASE ACROSS THE SOUTHERN GRANDE RONDE VALLEY EARLY
FRIDAY MORNING AND PERSIST THROUGH THE EVENING HOURS. SUSTAINED
SPEEDS OF 30 TO 40 MPH WITH GUSTS UP TO 55 MPH WILL OCCUR MAINLY
IN THE VICINITY OF LADD AND PYLES CANYONS. THIS WILL AFFECT
INTERSTATE 84 AND OREGON HIGHWAYS 203 AND 237.

A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS ARE FORECAST
BETWEEN 30 AND 39 MPH OR GUSTS RANGING FROM 46 TO 57 MPH. WINDS
OF THESE MAGNITUDES CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR
HIGH PROFILE VEHICLES. MINOR PROPERTY DAMAGE MAY ALSO OCCUR. FOR
ADDITIONAL WEATHER INFORMATION...VISIT OUR WEB SITE AT
WWW.WEATHER.GOV/PENDLETON.

$$
3 follow-up statements
000 
WWUS76 KPDT 301234
NPWPDT

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE PENDLETON OR
434 AM PST FRI JAN 30 2009

ORZ049-302300-
/O.CON.KPDT.WI.Y.0009.090130T1500Z-090131T0600Z/
GRANDE RONDE VALLEY-
INCLUDING THE CITIES OF...LA GRANDE...ELGIN...UNION
434 AM PST FRI JAN 30 2009

...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM PST THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM PST THIS EVENING. 

WINDS WILL INCREASE ACROSS THE SOUTHERN GRANDE RONDE VALLEY TODAY AND
PERSIST THROUGH THE EVENING HOURS. SUSTAINED SPEEDS OF 30 TO 40
MPH WITH GUSTS UP TO 55 MPH WILL OCCUR MAINLY IN THE VICINITY OF
LADD AND PYLES CANYONS. THIS WILL AFFECT INTERSTATE 84 AND OREGON
HIGHWAYS 203 AND 237.

A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS ARE FORECAST
BETWEEN 30 AND 39 MPH OR GUSTS RANGING FROM 46 TO 57 MPH. WINDS
OF THESE MAGNITUDES CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR
HIGH PROFILE VEHICLES. MINOR PROPERTY DAMAGE MAY ALSO OCCUR. FOR
ADDITIONAL WEATHER INFORMATION...VISIT OUR WEB SITE AT
WWW.WEATHER.GOV/PENDLETON.

$$
000 
WWUS76 KPDT 302229
NPWPDT

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE PENDLETON OR
229 PM PST FRI JAN 30 2009

ORZ049-310600-
/O.CON.KPDT.WI.Y.0009.000000T0000Z-090131T0600Z/
GRANDE RONDE VALLEY-
INCLUDING THE CITIES OF...LA GRANDE...ELGIN...UNION
229 PM PST FRI JAN 30 2009

...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM PST THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM PST THIS EVENING FOR
THE SOUTHERN PORTION OF THE GRANDE RONDE VALLEY.

SOUTHERLY WINDS SUSTAINED AT 30 TO 40 MPH WITH GUSTS TO 55 MPH
WILL CONTINUE THIS EVENING IN THE SOUTHERN GRANDE RONDE VALLEY.  
THIS WILL AFFECT INTERSTATE 84 AND OREGON HIGHWAYS 203 AND 237.

A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS ARE FORECAST
BETWEEN 30 AND 39 MPH OR GUSTS RANGING FROM 46 TO 57 MPH. WINDS
OF THESE MAGNITUDES CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR
HIGH PROFILE VEHICLES. MINOR PROPERTY DAMAGE MAY ALSO OCCUR. FOR
ADDITIONAL WEATHER INFORMATION...VISIT OUR WEB SITE AT
WWW.WEATHER.GOV/PENDLETON.

$$
000 
WWUS76 KPDT 310600
NPWPDT

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE PENDLETON OR
1000 PM PST FRI JAN 30 2009


ORZ049-310700-
/O.EXP.KPDT.WI.Y.0009.000000T0000Z-090131T0600Z/
GRANDE RONDE VALLEY-
INCLUDING THE CITIES OF...LA GRANDE...ELGIN...UNION
1000 PM PST FRI JAN 30 2009

...WIND ADVISORY WILL EXPIRE AT 10 PM PST THIS EVENING...

THE WIND ADVISORY WILL EXPIRE AT 10 PM PST THIS EVENING. 

WINDS WERE DECREASING ACROSS THE GRANDE RONDE VALLEY TO BELOW
ADVISORY CRITERIA. THUS THE WINDS ADVISORY WILL BE ALLOWED TO
EXPIRE. HOWEVER WINDS GUSTS TO 40 MPH ARE STILL EXPECTED FOR THE
NEXT COUPLE HOURS.

$$

VP/RQB

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pendleton, OR wrote its last area forecast discussion before this wind advisory went out at Jan 29, 3:20 PM PST, 2 hours 19 minutes earlier.

Area forecast discussion, Jan 29, 3:20 PM PST, 2 hours 19 minutes before
AREA FORECAST DISCUSSION...CORRECTED
NATIONAL WEATHER SERVICE PENDLETON OR
320 PM PST THU JAN 29 2009

CORRECTED AVIATION DISCUSSION

.SHORT TERM...TONIGHT THROUGH SATURDAY NIGHT...HIGH PRESSURE WILL
GIVE THE FORECAST AREA DRY CONDITIONS THROUGH FRIDAY. A SURFACE
BASED INVERSION WILL PRODUCE PATCHY FREEZING FOG AND FOG LATE
TONIGHT AND FRIDAY MORNING WITH THE FOG DISSIPATING BY NOON. THE
NEXT WEATHER DISTURBANCE...A MID/UPPER LEVEL SHORT WAVE...WILL MOVE
RAPIDLY ACROSS THE REGION FRIDAY NIGHT AND EXIT INTO IDAHO/MONTANA
BY NOON SATURDAY. THE SHORT WAVE WILL WEAKEN CONSIDERABLY AS IT
MOVES RAPIDLY ACROSS THE FORECAST AREA OVER A PERIOD OF 12 HOURS SO
PRECIPITATION WILL BE LIMITED TO THE MOUNTAINS WITH THIS SYSTEM. THE
MOST SNOW WILL OCCUR FRIDAY NIGHT IN WESTERN KITTITAS COUNTY WEST OF
CLE ELUM TO STAMPEDE PASS WITH ACCUMULATIONS OF 3 TO 5 INCHES
POSSIBLE THERE. EXPECT BREEZY WINDS FRIDAY NIGHT AND SATURDAY IN THE
HIGHER ELEVATIONS OF THE EAST SLOPES OF THE CENTRAL WASHINGTON
CASCADES IN RESPONSE TO INCREASING PRESSURE GRADIENTS.
ELSEWHERE...IMMEDIATELY EAST OF THE CASCADES GUSTY WINDS WILL OCCUR
FRIDAY NIGHT INTO SATURDAY MORNING AS A COLD FRONT ASSOCIATED WITH
THE UPPER SHORT WAVE MOVES THROUGH THE REGION. SATURDAY NIGHT A
MID/UPPER LEVEL HIGH PRESSURE RIDGE BEGINS BUILDING OFF THE COAST
THUS IMPOSING A DRY NORTHWEST FLOW ALOFT OVER THE PACIFIC
NORTHWEST.  POLAN

&&

.LONG TERM...SUNDAY THROUGH THURSDAY.  TRANQUIL WEATHER CONDITIONS
WILL PREVAIL THROUGH THE EXTENDED PERIOD. UPPER HIGH PRESSURE WILL
SHIFT EASTWARD EARLY IN THE PERIOD WITH A TREND TOWARDS DECREASING
CLOUDS AND WARMER TEMPERATURES.  THERE WILL LIKELY BE PATCHY FOG AND
FREEZING FOG AND LOW CLOUDS MONDAY NIGHT THROUGH WEDNESDAY
NIGHT...ALTHOUGH THE PROLONGED PERIOD OF THE VERY STABLE CONDITIONS
WILL NOT BE AS LONG AS WHAT WE HAVE EXPERIENCED SO FAR THIS WINTER
SEASON. THIS IS PRIMARILY DUE TO THE INCREASING MID LEVEL CLOUDS AND
A FEW WEAK IMPULSES WEDNESDAY NIGHT TO HELP BREAK UP THE STRATUS AND
FOG.  MODELS SHOW AN ELONGATED TROUGH APPROACHING THE COAST LATE
THURSDAY THAT WILL BRING A CHANCE OF SNOW JUST EAST OF THE
CASCADES...MAINLY IN CENTRAL OREGON WITH A SLIGHT CHANCE ELSEWHERE.
THERE WILL BE A BETTER CHANCE OF SNOW ON FRIDAY.  THERE ARE SOME
DIFFERENCES IN HOW THE MODELS ARE HANDLING THIS UPSTREAM
SYSTEM...ESPECIALLY FOR FRIDAY (DAY 8).  JOHNSON

&&

.AVIATION...00Z TAFS...HIGH THIN CIRRUS WILL REMAIN OVER THE REGION
THROUGH MIDNIGHT.  LIGHTER WINDS TONIGHT COMBINED WITH A SURFACE
BASED INVERSION COULD ALLOW THE DEVELOPMENT OF PATCHY FREEZING FOG.
WILL MENTION MVFR CONDITIONS AT KPSC AND KDLS BUT WILL HOLD OFF ON
OTHER TAF SITES AS PATCHY FOG WILL LIKELY BE CONFINED ALONG THE
COLUMBIA AND SNAKE RIVERS.  JOHNSON

&&

.PRELIMINARY POINT TEMPS/POPS...
PDT  25  48  33  40 /   0  10  20  20
ALW  30  45  28  44 /   0  10  20  20
PSC  26  46  31  43 /   0  10  10  10
YKM  23  45  29  41 /   0  10  10  10
HRI  23  48  29  43 /   0  10  10  10
ELN  25  44  28  40 /   0  10  10  20
RDM  18  45  22  41 /   0  10  10  10
LGD  22  44  23  37 /   0  10  20  20
GCD  20  48  22  40 /   0  10  20  10
DLS  29  48  30  45 /   0  10  30  20

&&

.PDT WATCHES/WARNINGS/ADVISORIES...
OR...NONE.
WA...NONE.
&&

TI:GGG
FOR ADDITIONAL WEATHER INFORMATION, CHECK OUR WEB SITE AT...
WWW.WEATHER.GOV/PENDLETON
99/85/85
Hazardous weather outlook, Jan 29, 5:10 AM PST, 12 hours 29 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PENDLETON OR
510 AM PST THU JAN 29 2009

ORZ041>044-049-050-501>506-WAZ024-026>030-501-502-301315-
EASTERN COLUMBIA RIVER GORGE OF OREGON-NORTH CENTRAL OREGON-
CENTRAL OREGON-LOWER COLUMBIA BASIN OF OREGON-GRANDE RONDE VALLEY-
WALLOWA COUNTY-FOOTHILLS OF THE BLUE MOUNTAINS OF OREGON-
NORTHERN BLUE MOUNTAINS OF OREGON-
SOUTHERN BLUE MOUNTAINS OF OREGON-
NORTHERN WHEELER AND SOUTHERN GILLIAM COUNTIES-JOHN DAY BASIN-
OCHOCO-JOHN DAY HIGHLANDS-
EASTERN COLUMBIA RIVER GORGE OF WASHINGTON-KITTITAS VALLEY-
YAKIMA VALLEY-LOWER COLUMBIA BASIN OF WASHINGTON-
FOOTHILLS OF THE BLUE MOUNTAINS OF WASHINGTON-
NORTHWEST BLUE MOUNTAINS-
EAST SLOPES OF THE CENTRAL CASCADES OF WASHINGTON-
EAST SLOPES OF THE SOUTHERN CASCADES OF WASHINGTON-
510 AM PST THU JAN 29 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL AND NORTHEAST OREGON
AS WELL AS SOUTH CENTRAL AND SOUTHEAST WASHINGTON.

.DAY ONE...TODAY AND TONIGHT

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

HIGH PRESSURE WILL BRING MOSTLY CLEAR SKIES AND MILD WEATHER TO THE
REGION.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

A WEAK DISTURBANCE WILL BRING MOUNTAIN RAIN AND SNOW AS WELL AS
BREEZY WINDS TO THE AREA FRIDAY NIGHT AND SATURDAY. HIGH PRESSURE
WILL RETURN ON SUNDAY WITH MILD AND DRY CONDITIONS THAT WILL LAST
THROUGH THE MIDDLE OF NEXT WEEK.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME.

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

GRAPHICAL FORECASTS OF WEATHER HAZARDS OUT TO SEVEN DAYS
ARE DISPLAYED ON THE WORLD WIDE WEB AT:

WWW.WRH.NOAA.GOV/PDT/CURRENTHAZARDS/HWO.HTML

ALL LETTERS IN THE ABOVE URL ARE LOWER CASE...EXCEPT THE H IN
CURRENTHAZARDS.

Nearby

Wind Advisories in Oregon, 2009Every wind advisory in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.